North Carolina, 2014Flooding in North Carolina, September 8, 2014
September 8, 2014 · NWS ILM · 2 events in 1 county or zone
A stationary front produced slow moving storms with isolated flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front produced slow moving storms with isolated flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 8, 2:25 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 8, 2:25 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT MON SEP 8 2014
.SYNOPSIS...
WET WEATHER WILL CONTINUE OVERNIGHT AS LOW PRESSURE DRAGS MORE
TROPICAL MOISTURE UP ALONG A STALLED FRONT. DRIER AIR WILL FINALLY
ARRIVE ON TUESDAY AS LOW PRESSURE MOVES FURTHER UP THE MID-ATLANTIC
COAST. WARMER TEMPERATURES AND DRY WEATHER ARE EXPECTED WEDNESDAY
AND THURSDAY. A STRONG COLD FRONT WILL ARRIVE LATE WEEK. THE FRONT
WILL MOVE INTO THE REGION BY THE WEEKEND BEFORE DRIFTING SOUTH
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 3 PM MONDAY...WEAK LOW PRESSURE IS VERY SLOWLY MOVING
NORTHEASTWARD ALONG A FRONT STALLED NEAR INTERSTATE 95. THE LOW
APPEARS TO BE LOCATED NEAR DILLON AND SHOULD MOVE TOWARD
FAYETTEVILLE OVER THE NEXT 3 HOURS. WHILE THIS WILL REMOVE THE
STRONGEST LOW-LEVEL CONVERGENCE AND FOCUS FOR SHOWERS...WE STILL
HAVE A DEEP SOUTHERLY FLOW OF MOISTURE TO DEAL WITH. PRECIPITABLE
WATER VALUES REMAIN 2.2 INCHES INLAND TO 2.4 INCHES ALONG THE COAST.
GIVEN COOL SURFACE TEMPERATURES THE BULK OF OUR INSTABILITY IS
ELEVATED...500 J/KG INLAND TO NEAR 1000 J/KG AT THE COAST.
MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS INTERIOR SE NORTH
CAROLINA AND NEARBY PORTIONS OF INTERIOR NE SOUTH CAROLINA FOR THE
NEXT FEW HOURS. THE FOCUS FOR HEAVY RAIN AFTER DARK WILL PROBABLY
SHIFT OFFSHORE SOUTH OF OAK ISLAND...ADVECTING BACK ONSHORE IN THE
DEEP SOUTHERLY FLOW. FOR THIS REASON WE WILL MAINTAIN THE FLOOD
WATCH FROM LUMBERTON AND DILLON EASTWARD TOWARD SOUTHPORT AND
WILMINGTON. SOILS ARE SATURATED OVER MOST OF THE WATCH AREA AND ANY
SUSTAINED HEAVY RAINFALL WILL CREATE A FLOODING RISK. WE HAVE
RECEIVED SEVERAL PUBLIC REPORTS VIA FACEBOOK AND PHONE OF 5+ INCHES
OF RAIN MEASURED ACROSS NORTHEASTERN NEW HANOVER COUNTY SO FAR IN
THIS EVENT.
MODELS HAVE COME INTO BETTER AGREEMENT WITH HOW THE EVENT ENDS
TONIGHT...ALTHOUGH THE LAST SEVERAL HRRR RUNS ARE MUCH FASTER WITH
CLEARING THE BACK EDGE OF THE PRECIP OFF THE COAST THAN ANY OF THE
SYNOPTIC GUIDANCE. (GFS, NAM, ECMWF) BY 8 PM I WOULD EXPECT MOST OF
THE RAIN TO HAVE ENDED WEST OF I-95 EXCEPT NEAR LUMBERTON...AND BY
MIDNIGHT THE BACK EDGE OF PRECIP WILL PROBABLY BE THROUGH MYRTLE
BEACH AND WHITEVILLE. IT MAY TAKE UNTIL SUNRISE FOR RAIN TO END IN
WILMINGTON HOWEVER AS THE EASTWARD PROGRESSION OF THE MID-LEVEL
TROUGH BECOMES QUITE SLOW.
LOWS SHOULD RANGE FROM THE UPPER 60S INLAND TO THE LOWER 70S NEAR
THE COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...LOW PRESSURE WILL BE DEPARTING NORTHEAST TUE
MORNING WITH MID LEVEL DRY AIR MOVING IN FROM THE WEST-NORTHWEST.
THIS SHOULD BRING ABOUT A FAIRLY QUICK END TO ANY LINGER PRECIP TUE
MORNING FOR INLAND SITES. ALONG THE COAST MEASURABLE PRECIP MAY HANG
ON INTO EARLY AFTERNOON WITH LOW LEVEL MOISTURE TRAPPED UNDER MID
LEVEL SUBSIDENCE IN THE WAKE OF THE LOW AND ASSOCIATED WITH THE
SLOWLY EXPANDING SOUTHERN CONUS 5H RIDGE. CLOUD COVER WILL ALSO
LINGER ACROSS THE AREA TUE. GRADUAL CLEARING WILL OCCUR FROM WEST TO
EAST IN THE AFTERNOON BUT THE NC COAST IS LIKELY TO REMAIN CLOUDY
THROUGH SUNSET. TEMPERATURES WILL BE A MIXED BAG WITH INLAND AREAS
RUNNING WARMER DUE TO BREAKS OF SUN LATER IN THE DAY AND SUBTLE
HEIGHT INCREASES. ALONG THE COAST HIGHS WILL BE NEAR TO SLIGHTLY
BELOW CLIMO. CLEARING LATE TUE NIGHT COULD ALLOW FOR A PERIOD OF LOW
STRATUS OR FOG JUST BEFORE DAYBREAK. LATE CLOUD/FOG WILL HELP KEEP
LOWS NEAR CLIMO TUE NIGHT.
MODIFIED HIGH PRESSURE WILL BUILD IN FROM THE WEST ON WED AS MID
LEVEL RIDGE OVER THE SOUTH CONTINUES TO EXPAND EAST. FORECAST
SOUNDINGS SHOW DEEP DRY AIR BUILDING IN...WHICH SHOULD PRODUCE
PARTLY TO MOSTLY SUNNY SKIES. DEEP DRY AIR ALONG WITH WESTERLY FLOW
ALOFT AND LOW LEVEL NORTHEAST FLOW WILL PREVENT DEVELOPMENT OF ANY
MEANINGFUL CONVECTION WED AND PRECIP CHANCES WILL BE NEAR ZERO.
AFOREMENTIONED NORTHEAST FLOW IN THE BOUNDARY LAYER WILL KEEP HIGHS
ALONG THE COAST A LITTLE COOLER...THOUGH STILL ABOVE CLIMO. TEMPS
WED AFTERNOON WILL RANGE FROM LOW 90S INLAND SC TO MID 80S ALONG THE
NC COAST. WEAK WARM ADVECTION DEVELOPS WED NIGHT AS SURFACE RIDGE
AXIS SHIFTS OFFSHORE. SOME MOISTURE RETURN ALONG WITH LIGHT BOUNDARY
LAYER FLOW MAY ALLOW DEVELOPMENT OF FOG LATE IN THE PERIOD. LIGHT
RETURN FLOW AND POTENTIAL FOG WILL KEEP LOWS A LITTLE ABOVE CLIMO.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...WEAK HIGH PRESSURE WILL REMAIN OVER THE AREA
EARLY THURS AS RIDGE HOLDS ON ALOFT...BUT BY LATE THURS INTO
FRIDAY A COLD FRONT WILL MOVE INTO THE CAROLINAS. SHOULD REMAIN
DRY FOR THURS AT LEAST OVER MOST OF AREA BUT BY THURS NIGHT INTO
FRI...EXPECT INCREASED SHOWER AND THUNDERSTORM ACTIVITY AS FRONT
MOVES THROUGH THE CAROLINAS. PCP WATER VALUES AS LOW AS 1.4 INCHES
THURS MORNING WILL RAMP UP GREATER THAN 2 INCHES JUST AHEAD AND
ALONG COLD FRONT AS IT MOVES SOUTH THROUGH FRI. LOOKS LIKE FRONT
WILL GET HUNG UP OVER THE COAST THROUGH AT LEAST SATURDAY AS
SHORTWAVE LIFTS OFF TO THE NORTHEAST LEAVING A BROAD TROUGH OF LOW
PRESSURE IN THE MID TO UPPER LEVELS. THIS MAINTAINS A SW FLOW
ALOFT RUNNING PARALLEL TO THE FRONT AND MAY KEEP FRONT HUNG UP
OVER OR NEARBY AREA THROUGH MUCH OF THE WEEKEND. A MORE VIGOROUS
SHORTWAVE MAY REACH FAR ENOUGH SOUTH TO GIVE FRONT A PUSH OFF
SHORE BY THE LATTER HALF OF THE WEEKEND. OVERALL EXPECT CLOUDS AND
PCP IN FORECAST FOR MUCH OF FRI AND SATURDAY WITH SOME CLEARING BY
LATE SUNDAY INTO MONDAY AS HIGH PRESSURE BUILDS DOWN FROM THE
NORTH. NOT A HIGH CONFIDENCE FORECAST IN TERMS OF HOW FAR SOUTH
THE FRONT WILL INITIALLY MAKE IT BEFORE STALLING. TOUGH WIND
FORECAST WITH SOUTHERLY WINDS AHEAD OF FRONT THURS INTO FRI BUT
MAY SEE WINDS BECOME VARIABLE OR NORTH AS FRONT REACHES INTO AREA
OVER THE WEEKEND.
EXPECT TEMPS UP AROUND 90 OR SO ON THURS...BUT BY FRI INTO SATURDAY
CLOUDS AND SHWRS WILL AFFECT THE TEMPS AND THEN SOME COOLER AIR WILL
BEGIN TO MOVE IN BEHIND FRONT LATER ON SATURDAY INTO
SUNDAY...KEEPING TEMPS IN THE LOWER 80S OVER THE WEEKEND INTO EARLY
NEXT WEEK. WILL SEE SOME READINGS IN THE 70S FOR HIGHS INLAND WITH
COMBINATION OF COOLER AIR MOVING IN FROM THE N-NW AND CLOUDS AND PCP
OVER THE AREA LATE OVER THE WEEKEND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...AT KFLO/KLBT IFR/TEMPO LIFR WILL CONTINUE AT LEAST INTO
THE EARLY EVENING HOURS. GRADUAL IMPROVEMENT IN VSBYS EXPECTED THIS
AFTERNOON AS RA ENDS FROM W-E AND WINDS BECOME N. AT THE COASTAL
TERMINALS VFR/TEMPO MVFR EXPECTED WITH PREDOMINATE SHRA. ISOLATED
TSRA POSSIBLE BUT WILL NOT INCLUDE IN TAFS ATTM. DUE TO QUICK
MOVEMENT OF ISOLATED HEAVIER SHRA BRIEF PERIODS OF IFR POSSIBLE AT
COASTAL TERMINALS. AT THE COASTAL TERMINALS WINDS WILL BE S-SW AND
GUSTY...EXCEPT LIGHT SE AT KILM.
PRECIPITATION ENDS COASTAL TERMINALS THIS EVENING. IFR WILL IMPROVE
TO MVFR KFLO/KLBT OVERNIGHT AS WEAK HIGH PRESSURE/SUBSIDENCE BUILDS
IN. SOME IFR POSSIBLE COASTAL TERMINALS OVERNIGHT. SUB-VFR
CONDITIONS IMPROVE TO VFR MID MORNING AT KFLO/KLBT AND COASTAL
TERMINALS LATE IN THE TAF VALID PERIOD AS WINDS BECOME WESTERLY.
EXTENDED OUTLOOK...CHANCE OF SHOWERS EARLY TUESDAY. OTHERWISE VFR
WILL DEVELOP TUESDAY AND PERSIST THROUGH THURSDAY. SHOWERS/TSTMS
RETURN ON FRIDAY AS ANOTHER COLD FRONT APPROACHES THE TERMINALS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...LOW PRESSURE IS MOVING NORTHEAST ALONG A
NEARLY STATIONARY FRONT NEAR INTERSTATE 95 AND SHOULD PUSH INTO
NORTHEASTERN NORTH CAROLINA LATE TONIGHT. THIS WILL DRAG THE FRONT
DOWN TOWARD THE COAST WITH WINDS VEERING MORE WESTERLY LATE ALONG
THE SOUTH CAROLINA COAST. ALTHOUGH RAINFALL INTENSITY HAS REALLY
DIMINISHED THIS AFTERNOON...ADDITIONAL WAVES OF SHOWERS AND
THUNDERSTORMS WILL PROBABLY DEVELOP LATER THIS EVENING AND AFFECT
THE AREA OVERNIGHT...MOST NUMEROUS IN THE CAPE FEAR WATERS TOWARD
AND AFTER MIDNIGHT.
SOUTH WINDS AHEAD OF THE INLAND LOW INCREASED TO AROUND 20 KNOTS
ALONG THE SOUTH CAROLINA COAST EARLIER TODAY WITH 25 KNOT GUSTS.
WIND SPEEDS ALONG THE SOUTH CAROLINA COAST HAVE PEAKED AND SHOULD
DIMINISH GRADUALLY THROUGH THE NIGHT. ALONG THE NC COAST THE
STRONGEST SOUTH WINDS WILL BEGIN TO RAMP UP SHORTLY BUT WILL
PROBABLY ONLY EXCEED 15 KNOTS FOR A FEW HOURS AROUND MIDNIGHT.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...EXITING LOW PRESSURE WILL SLOWLY PUSH THE
STALLED FRONT OFF THE COAST DURING TUE. SOUTHWEST FLOW AT THE START
OF THE PERIOD WILL GRADUALLY VEER TO WEST-NORTHWEST LATER TUE AND
TUE NIGHT. GRADIENT REMAINS WEAK AND THE LACK OF ANY COLD PUSH WILL
KEEP WIND SPEEDS 10 KT OR LESS BOTH PRE AND POST FRONT. ELONGATED
SURFACE HIGH BUILDS IN FROM THE WEST WED WITH WINDS VEERING TO
NORTHERLY DURING THE DAY. LATE IN THE DAY SURFACE RIDGE AXIS MOVES
OVERHEAD WITH NORTHERLY FLOW UNDER 10 KT BECOMING LIGHT AND HIGHLY
VARIABLE. WEAK RETURN FLOW DEVELOPS LATE IN THE PERIOD AS THE
SURFACE HIGH SHIFTS EAST OF THE WATERS. SEAS 3 TO 4 FT WILL CARRY
OVER FROM THE PREVIOUS FORECAST PERIOD BUT WILL QUICKLY DROP TO 2 TO
3 FT TUE DUE TO THE COMBINATION OF LIGHT WINDS AND OFFSHORE FLOW.
FURTHER REDUCTION IN SEAS IS ANTICIPATED ON WED.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 300 PM MONDAY...SOUTHERLY WINDS WILL INCREASE THROUGH THURS
BETWEEN BERMUDA HIGH AND COLD FRONT MAKING ITS WAY INTO THE
CAROLINAS....BUT OVERALL EXPECT WINDS TO REMAIN BELOW 15 KTS. MUCH
UNCERTAINTY EXISTS AS TO HOW FAR THE FRONT WILL REACH BEFORE
STALLING AND THEREFORE WILL MAINTAIN SOUTHERLY WINDS THROUGH EARLY
SATURDAY. BY LATE SATURDAY INTO SUNDAY WINDS SHOULD COME AROUND TO
THE NE TO N AS FRONT GETS A PUSH SOUTHWARD. WILL SHOW A NORTHERLY
SURGE UP TO 15 KTS BY SUN MORNING BUT THIS IS ALL DEPENDENT ON HOW
FAR SOUTH THE COLD FRONT MAKES IT AND HOW MUCH COLD AIR BLEEDS SOUTH
INTO THE WATERS. SEAS OF 2 TO 3 FT MAY INCREASE UP TO 3 TO 4 FT IN
INCREASED SOUTHERLY FLOW BY SATURDAY AND MAY SEE A BIT MORE OF AN
INCREASE BY SUNDAY IN COOLER NORTHERLY FLOW BEHIND FRONT.
&&
.TIDES/COASTAL FLOODING...
AS OF 3 PM MONDAY...A LARGE POSITIVE TIDAL ANOMALY ON THE LOWER CAPE
FEAR RIVER AROUND +0.75 FEET SHOULD ALLOW THE RIVER TO FLOOD AT HIGH
TIDE THIS EVENING AND AGAIN TUESDAY MORNING. THE REASONS FOR THIS
ARE ASTRONOMICAL (FULL MOON)...METEOROLOGICAL (RECENT HEAVY RAIN AND
STEADY SOUTH WINDS)...AND NON-METEOROLOGICAL (DEEP DREDGING IN THE
RIVER CHANNEL.) THE COASTAL FLOOD ADVISORY FOR THE LOWER CAPE FEAR
RIVER WILL EXTEND ACROSS THE NEXT TWO HIGH TIDES...10 PM THIS
EVENING AND 1030 AM TUESDAY MORNING.
THE TIDAL ANOMALY MEASURED AT THE MYRTLE BEACH AND WRIGHTSVILLE
BEACH GAUGES APPEARS TO BE DECREASING AS WINDS VEER MORE
SOUTH-SOUTHWESTERLY AND WIND STRESS FORCING (EKMAN SPIRAL) PUSHES
LESS WATER UP AGAINST THE SHORELINE. ASSUMING TIDAL ANOMALIES REMAIN
+0.3 FEET OR LESS WE SHOULD REMAIN BELOW COASTAL FLOODING CRITERIA.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR SCZ024.
NC...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ087.
FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ096-099-105>110.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
TUESDAY FOR NCZ107.
MARINE...NONE.
&&
NEAR TERM...TRA
SHORT TERM...III
LONG TERM...RGZ
AVIATION...MRR
TIDES/COASTAL FLOODING...TRAHazardous weather outlook, Sep 8, 2:46 PM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT MON SEP 8 2014
NCZ107-091000-
INLAND NEW HANOVER-
346 PM EDT MON SEP 8 2014
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT TUESDAY ALONG THE LOWER CAPE FEAR RIVER...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ110-091000-
COASTAL BRUNSWICK-
346 PM EDT MON SEP 8 2014
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ056-091000-
COASTAL GEORGETOWN-
346 PM EDT MON SEP 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ054-091000-
COASTAL HORRY-
346 PM EDT MON SEP 8 2014
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-091000-
COASTAL PENDER-COASTAL NEW HANOVER-
346 PM EDT MON SEP 8 2014
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ252-254-256-091000-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
346 PM EDT MON SEP 8 2014
...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT EXERCISE CAUTION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-091000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
346 PM EDT MON SEP 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-SCZ024-091000-
ROBESON-DILLON-
346 PM EDT MON SEP 8 2014
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ017-023-032-033-039-053-055-091000-
MARLBORO-DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
346 PM EDT MON SEP 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ096-099-105-109-091000-
BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-
346 PM EDT MON SEP 8 2014
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
9
Flood, Bladen
- When
- September 8, 5:10 PM EST to 7:00 PM EST
- Where
- Bladen County, 0.29 mi ESE of Elizabethtown to 0.3 mi ESE of Elizabethtown
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.629, -78.615
Approximately two feet of water was on the 1000 Block of Swanzy Street.
Flood, Bladen
- When
- September 8, 5:10 PM EST to 7:00 PM EST
- Where
- Bladen County, 1.08 mi WSW of Elizabethtown Arpt to 0.98 mi WSW of Elizabethtown Arpt
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.593, -78.597
Flooding was reported at the 200 and 400 blocks of Mercer Mill Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, September 8, 20142 deaths · $47,000 · 5 events
- Tornado in North Carolina, September 8, 20141 injured · $200,000 · EF2 · 1 event
- Flash Flooding and Flood in Arizona, September 8 to 10, 2014$7.8 million · 12 events
- Flash Flooding in North Carolina, September 8 to 9, 20142 injured · 5 events
- Heavy Rain in Virginia, September 8 to 9, 201418 events
- Heavy Rain in North Carolina, September 8 to 9, 20149 events
- Flooding in Virginia, September 8 to 9, 20148 events
- Flash Flooding in Virginia, September 8, 20142 events
- Flash Flooding in Nevada, September 8, 2014$2,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 8, 20142 events
- Hail in Minnesota, September 8, 20141 in hail · 2 events
- Heavy Rain in Arizona, September 8, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543623, 543624.